Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Moduli of toric tilings into bounded remainder sets and balanced words

Author: V. G. Zhuravlev
Translated by: N. V. Tsilevich
Original publication: Algebra i Analiz, tom 24 (2012), nomer 4.
Journal: St. Petersburg Math. J. 24 (2013), 601-629
MSC (2010): Primary 52C22; Secondary 37B50
Published electronically: May 24, 2013
MathSciNet review: 3088009
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The moduli space $ \mathcal {M}_{\mathrm {til}}$ is constructed for the family $ \mathbb{T}_{\mathrm {til}}$ of parallelotope tilings

$\displaystyle \mathbb{T}^{D}_{c,\lambda }=\mathbb{T}^{D}_0 \sqcup \mathbb{T}^{D}_1 \sqcup \dots \sqcup \mathbb{T}^{D}_D $

of the torus $ \mathbb{T}^D=\mathbb{R}^D/\mathbb{Z}^D$ of arbitrary dimension $ D$ into bounded remainder sets $ \mathbb{T}^{D}_k$. By using these tilings, the Hecke theorem on the distribution of fractional parts on the circle is extended to the tori $ \mathbb{T}^D$: the deviation of the distribution of points of an orbit with respect to the translation $ S_{\beta }\,:\, x \rightarrow x+\beta \bmod \mathbb{Z}^D$ of the torus $ \mathbb{T}^D$ by an arbitrary vector $ \beta =\frac {1}{n}(\lambda c+l)$ is estimated in terms of the moduli $ (c,\lambda )\in \mathcal {M}_{\mathrm {til}}$, where $ l$ lies in the cubic lattice $ \mathbb{Z}^D$.

The color and frequency universality is proved for the toric tilings $ \mathbb{T}^{D}_{c,\lambda }$ from the family $ \mathbb{T}_{\mathrm {til}}$ and it is shown how these tilings can be used to generate $ \kappa $-balanced words $ w$ in the alphabet $ \mathcal {A}=\{0,1, \dots ,D \}$ with $ \kappa =2$ for $ D=2$ and $ \kappa =3$ for $ D\geq 3$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 52C22, 37B50

Retrieve articles in all journals with MSC (2010): 52C22, 37B50

Additional Information

V. G. Zhuravlev
Affiliation: Vladimir State Humanitarian University, pr. Stroiteleǐ 11, Vladimir 600024, Russia

Keywords: Hecke theorem, distribution of fractional parts, bounder remainder sets on the torus
Received by editor(s): December 20, 2010
Published electronically: May 24, 2013
Additional Notes: Supported by RFBR (grant no. 11-01-00578-a)
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society